Alert archive / Kansas / Freeze Warnings in 2007

Freeze Warning 3, NWS Wichita, KS

November 6, 20077 counties in Kansas

NWS Wichita, KS issued this freeze warning at Nov 6, 2007, 3:09 AM CST for 7 counties in Kansas. It took effect at Nov 7, 2007, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 3:09 AM CST (09:09 UTC)
In effect from
Nov 7, 2007, 12:00 AM CST
Expired
Nov 7, 2007, 9:00 AM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Cowley County, KS, Harper County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 060909
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
309 AM CST TUE NOV 6 2007

...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT...

.CANADIAN SURFACE HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING TONIGHT ACROSS SOUTHERN KANSAS. 

KSZ091>093-096-098>100-061715-
/O.NEW.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/
/O.CON.KICT.FR.Y.0007.000000T0000Z-071106T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
309 AM CST TUE NOV 6 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

AREAS OF FROST COULD AFFECT PORTIONS OF SOUTHERN KANSAS THROUGH
THE EARLY MORNING HOURS TODAY. OTHERWISE...EVEN COLDER
TEMPERATURES ARE EXPECTED TO OCCUR OVERNIGHT INTO EARLY WEDNESDAY
MORNING FOR THE SAME LOCATIONS. CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE 25 TO 30 DEGREE RANGE. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD HARM SMALL TREES OR SENSITIVE
VEGETATION...TAKE TIME DURING THE DAYLIGHT HOURS TODAY TO PROTECT
THEM.

$$

JAKUB
5 follow-up statements
000 
WWUS73 KICT 061550
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
950 AM CST TUE NOV 6 2007

...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT...

.STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP INTO
THE UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS.

KSZ091>093-096-098>100-070000-
/O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
950 AM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY. 

FROM LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING...TEMPERATURES
EVEN COLDER THAN THIS MORNINGS WILL OCCUR IN OKLAHOMA BORDERING
COUNTIES OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...INCLUDING NEOSHO
COUNTY. CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES ACROSS
THESE AREAS TO PLUMMET INTO THE UPPER 20S IN MOST AREAS...WITH THE
COLDEST TEMPERATURES OCCURRING BETWEEN 5 AND 8 AM CST WEDNESDAY.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM SMALL TREES 
AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES SHOULD BE TAKEN
THIS EVENING TO PROTECT YOUR PLANTS.

$$

ES
000 
WWUS73 KICT 062104
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CST TUE NOV 6 2007

...A HARD FREEZE IS EXPECTED OVER SOUTHERN KANSAS TONIGHT...

.STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP
INTO THE MID TO UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS.

KSZ091>093-096-098>100-070515-
/O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
304 PM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY. 

LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 20S
ACROSS SOUTHERN KANSAS. WITH CLEAR SKIES AND LIGHT WINDS...THIS
WILL RESULT IN A WIDESPREAD HARD FREEZE. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM
SMALL TREES AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES
SHOULD BE TAKEN THIS EVENING TO PROTECT YOUR PLANTS.

$$
000 
WWUS73 KICT 070317
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CST TUE NOV 6 2007

...A HARD FREEZE IS EXPECTED OVER SOUTHERN KANSAS TONIGHT...

.STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP
INTO THE MID TO UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS.

KSZ091>093-096-098>100-071130-
/O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
917 PM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 20S
ACROSS SOUTHERN KANSAS. WITH CLEAR SKIES AND LIGHT WINDS...THIS
WILL RESULT IN A WIDESPREAD HARD FREEZE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM
SMALL TREES AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES
SHOULD BE TAKEN THIS EVENING TO PROTECT YOUR PLANTS.

$$

KED/JMC
000 
WWUS73 KICT 070851
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CST WED NOV 7 2007


KSZ091>093-096-098>100-071500-
/O.CON.KICT.FZ.W.0003.000000T0000Z-071107T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
251 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

EARLY MORNING TEMPERATURES WILL RANGE FROM THE MID TO UPPER 20S
ACROSS SOUTHERN KANSAS...THUS RESULTING IN A WIDESPREAD HARD
FREEZE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM
SMALL TREES AND OTHER SENSITIVE VEGETATION. 

$$

JAKUB
000 
WWUS73 KICT 071510
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
910 AM CST WED NOV 7 2007

...FREEZE WARNING HAS EXPIRED FOR FAR SOUTH-CENTRAL AND SOUTHEAST
KANSAS...

KSZ091>093-096-098>100-071615-
/O.EXP.KICT.FZ.W.0003.000000T0000Z-071107T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
910 AM CST WED NOV 7 2007

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ACROSS THE PREVIOUSLY WARNED AREAS HAVE RISEN TO
AROUND 40 DEGREES THIS MORNING. THEREFORE...THE FREEZE WARNING THAT 
HAD BEEN IN EFFECT FOR OKLAHOMA BORDERING COUNTIES HAS BEEN ALLOWED
TO EXPIRE.

$$

ES

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Nov 6, 2:48 AM CST, 21 minutes earlier.

Area forecast discussion, Nov 6, 2:48 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CST TUE NOV 6 2007

.DISCUSSION...
FORECAST CONCERNS WILL DEAL WITH POSSIBLE HARD FREEZE FOR
SOUTHERN KANSAS TONIGHT...FOLLOWED BY MAGNITUDE OF WARMING TREND
THEREAFTER.

TDY-TONIGHT
CANADIAN AIRMASS AND LIMITED MIXING FROM SURFACE HIGH PRESSURE OVER
THE REGION WILL YIELD BELOW NORMAL TEMPERATURES FOR TODAY. IDEAL
RADIATIONAL COOLING CONDITIONS SHOULD ALLOW TEMPERATURES TO DROP
RAPIDLY SHORTLY AFTER SUNSET. TEMPERATURES COULD STABILIZE A BIT
OVER SOUTH CENTRAL KANSAS TOWARDS MORNING AS BOUNDARY LAYER
MIXING INCREASES...HOWEVER SUB 30 DEGREE TEMPERATURES STILL SEEM
LIKELY TO OCCUR OVER SOUTHERN KANSAS. THEREFORE WE WILL ISSUE A
FREEZE WARNING FOR SOUTHERN KANSAS COUNTIES THAT HAVE NOT YET
EXPERIENCED FREEZING TEMPERATURES THIS FALL.

WED-THU
SURFACE HIGH PRESSURE WILL SAG SOUTHWARD INTO THE MISSISSIPPI VALLEY
REGION ON WEDNESDAY WITH BREEZY SOUTHERLY WINDS RETURNING TO KANSAS.
TEMPERATURES WILL WARM TO NEAR NORMAL VALUES FOR WEDNESDAY AND
THURSDAY. A WEAK FRONTAL BOUNDARY WILL PUSH INTO KANSAS ON THURSDAY
WITH LITTLE IF ANY THERMAL EFFECTS. FIRE DANGER LEVELS LOOK TO INCREASE
ON WEDNESDAY DUE TO THE COMBINATION OF EXPECTED LOW RELATIVE
HUMIDITIES AND BREEZY SOUTH WINDS.

EXTENDED: FRI-MON
THE MILD WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS WEAK
UPPER RIDGING BUILDS OVER THE CENTRAL PLAINS...FOLLOWED BY A WEATHER
SYSTEM APPROACHING THE AREA BY DAY 6 OR 7. MEDIUM RANGE MODELS
TRENDS ARE SLOWING DOWN THE NEXT SYSTEM AND WE WILL PUSH RAIN
CHANCES BACK A BIT AS A RESULT.

JAKUB

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES IN CENTRAL AND
SOUTHERN KANSAS DURING THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    52  29  59  35 /   0   0   0   0
HUTCHINSON      51  29  61  34 /   0   0   0   0
NEWTON          51  29  59  34 /   0   0   0   0
ELDORADO        51  28  58  35 /   0   0   0   0
WINFIELD-KWLD   53  29  59  36 /   0   0   0   0
RUSSELL         51  29  64  32 /   0   0   0   0
GREAT BEND      52  29  64  32 /   0   0   0   0
SALINA          50  29  61  33 /   0   0   0   0
MCPHERSON       50  29  60  33 /   0   0   0   0
COFFEYVILLE     53  25  58  36 /   0   0   0   0
CHANUTE         51  25  57  35 /   0   0   0   0
IOLA            51  25  57  35 /   0   0   0   0
PARSONS-KPPF    52  25  58  35 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ091>093-096-
098>100.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR
KSZ091>093-096-098>100.

&&
Hazardous weather outlook, Nov 5, 6:00 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CST MON NOV 5 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
600 PM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AREAS OF FROST WILL DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT. SEE THE LATEST FROST ADVISORY FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FROST WILL PERSIST THROUGH DAYBREAK ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS.

THE RANGELAND FIRE INDEX WILL REACH HIGH TO VERY HIGH LEVELS FOR
MUCH OF THE REGION ON WEDNESDAY....STAY TUNED TO LATER OUTLOOKS.

FREEZING CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN KANSAS
ON WEDNESDAY MORNING. THIS COULD BE THE FIRST HARD FREEZE OF THE
FALL SEASON FOR SOUTHERN KANSAS. STAY TUNED FOR LATER OUTLOOKS AND
POSSIBLE WARNINGS ON THIS COLD TEMPERATURE SITUATION.

THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS ON SATURDAY
NIGHT AND SUNDAY AS A WEAK DISTURBANCE MOVES THROUGH THE AREA. AT
THIS TIME...IT DOES NOT APPEAR LIKE THESE STORMS WILL BE STRONG OR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/ES/CDJ/LAWSON

Nearby

Freeze Warnings in Kansas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.